MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire guide in a neff percutaneous access set unraveled.During a drainage procedure, the wire guide was advanced through the needle but became damaged and unraveled; no portion of the device was retained in the patient.A new device was opened to complete the procedure.It was noted that it is unknown if the wire guide was removed through a needle or other instrument; however, resistance was encountered during removal.The device was stored vertically and no damage to the package was observed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): (b)(6).G4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per preliminary device failure analysis of the returned complaint device on 08may2023, the wire guide was confirmed to be stretched and elongated.Additionally, the mandrill (inner wire) of the wire guide was noted to be separated.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.On (b)(6) 2023, (b)(6) hospital (japan) reported an event involving a neff percutaneous access set (rpn: npas-105-rh-nt-u, lot: 14533658).During a drainage procedure on (b)(6) 2022, the customer inserted the wire guide into the puncture needle, in which the wire guide became unraveled.It is not known if any resistance was noted during removal or insertion.It is not known if the wire guide was withdrawn or manipulated through the needle.No part of the device remained within the patient.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was received for evaluation.The wire guide was found to be stretched and elongated, and it appeared that the inner wire (mandril) was separated.The outer diameter of the undamaged portion of the wire guide was measured and found to be manufactured within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) identified process steps to ensure that nonconforming material does not leave the house.A review of the device history record (dhr) for lot 14533658 and the related subassembly lots found one relevant nonconformance from a component lot, in which three devices were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook was not able to review product labeling.This product is not supplied with an instructions for use (ifu) pamphlet.The wire guide holder is supplied with labeling (l_scor) indicating to not withdraw or manipulate the wire guide through a needle.Evidence gathered upon review of the dmr, dhr, and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, a definitive cause for the failure could not be established.The appropriate personnel have been notified.Per the risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16825960
Report Number1820334-2023-00518
Device Sequence Number20580591
Product Code KGZ
UDI-Device Identifier00827002107977
UDI-Public(01)00827002107977(17)250211(10)14533658
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model NumberN/A
Device Catalogue NumberNPAS-105-RH-NT-U
Device Lot Number14533658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer05/08/2023
08/15/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/17/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown